# SDR 2008UALA02627

- Difficulty date: May 6, 2008
- Submitted: May 6, 2008
- Operation: Air carrier
- Aircraft: N228UA
- Make and model: Boeing 777222
- Aircraft serial: 30556
- Aircraft time: 25,470 hours, 3,261 cycles
- Engine: Pwa PW4090
- Engine time: 41,469 hours, 5,961 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Vibration
- Location: Nr 1
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

NR 1 ENGINE VIBRATION.  FLT 803-05 DIVERTED TO SEA DUE TO PHYSICAL VIBRATION.  VIB FOLLOWED THROTTLE. AVM PEGGED AT 10 UNITS. AFTER SHUTDOWN AT SEA, N1 ROTOR LOCKED UP. ENGINE REPLACED AT SEA. TEARDOWN REVEALED THAT THE THRUST BALANCE AIRSEAL (TB AIRSEAL) WAS CRACKED, WITH 2 CHUNKS LIBERATED. THE 2 CHUNKS INCLUDED A KNIFE EDGE, AND AN ANGLED PORTION OF THE BARREL. THE HARDWARE HAS BEEN RETURNED TO PRATT & WHITNEY FOR FURTHER INVESTIGATION.
